Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 3, 2001, 1:38 AM CDT for McDonough County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2001, 1:38 AM CDT (06:38 UTC)
- Expired
- Aug 3, 2001, 2:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McDonough County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 030642 CCA SVRMLI ILC109-030715- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 138 AM CDT FRI AUG 3 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 215 AM CDT * AT 137 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MACOMB TO 4 MILES EAST OF MACOMB...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MACOMB BY 145 AM CDT. COLCHESTER BY 150 AM CDT. INDUSTRY BY 200 AM CDT. THESE SEVERE THUNDERSTORMS ARE CAPABLE OF WINDS IN EXCESS OF 55 MPH AND PEA SIZED HAIL. TAKE COVER IN A STURDY STRUCTURE UNTIL THESE STORMS PASS. INTENSE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL... WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT=. LAT...LON 4062 9087 4015 9090 4025 9049 4061 9046 $$ MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:15 PM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, Aug 2, 2:15 PM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 215 PM CDT THU AUG 2 2001 CURRENT DATA SHOWS FRONT HAS ESSENTIALLY WASHED OUT OVER THE CWA WITH JUST NUMEROUS OUTFLOW BOUNDARIES PRESENT. THIS WILL DRIVE THE IMMEDIATE SHORT TERM IN TERMS OF CONVECTION. CURRENT TSRA COMPLEX IS MAINTAINING A STEADY STATE DUE TO A RICH ENVIRONMENT OF MOISTURE/HEAT. 12Z MODELS SLIGHT MINNESOTA HIGH EASTWARD WHILE UPPER RIDGE RETROGRESS INTO THE PLAINS. ONCE REACHING THE PLAINS RIDGE AXIS REMAINS IN PLACE INTO THE EXTENDED PERIOD. MODELS DROP DEW POINTS OFF QUICKLY BUT AM HAVING TROUBLE BELIEVING THIS WILL HAPPEN AS QUICKLY AS MODELS SUGGEST. AREAS THAT DID RECEIVE SIGNIFICANT PRECIP IN NORTHERN PART OF CWA HAVE A FAIRLY GOOD CHANCE OF SEEING SOME FOG DEVELOPMENT TONIGHT/EARLY FRIDAY MORNING. CURRENT TEMPS/DEW POINTS ARE BARELY GETTING TO ADVISORY CRITERIA SO WILL ALLOW ADVISORY TO DROP WITH NEW PACKAGE BUT MENTION HEAT INDICES IN BODY OF ZONES. TEMP WISE...GUIDANCE IS SIMILAR ON MINS BUT FAN/MAV ARE COOLER ON MAXES. WARMER FWC MAXES LOOK BETTER. HEAT INDICES TO REMAIN BELOW ADVISORY CRITERIA FOR FRIDAY AS WELL BUT WILL MENTION IN ZONES. EXTENDED nWISE...RIDGE TO REMAIN IN PLACE WITH NOT MUCH CHANCE OF RAIN. DEW POINTS MAY DROP A LITTLE BIT BUT NOT MUCH. .DVN... IA...NONE. IL...NONE. MO...NONE.
In the hours before
Local storm report, Aug 2, 9:14 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT THU AUG 02 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 5 NE OXFORD JCT IA FUNNEL CLOUD
08/02/01 JONES REPORTED BY PUBLIC.Local storm report, Aug 2, 9:15 PM CDT, 4 hours 23 minutes before
LOCAL STORM REPORT...FINAL
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT THU AUG 02 2001
...EVENT SUMMARY FOR AUGUST 2...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM NORWAY IA 55 MPH TSTM GUST
08/02/01 BENTON THUNDERSTORM WINDS
ESTIMATED OVER 50 MPH.
REPORTED BY EMERGENCY
MANAGEMENT.
0140 PM NORWAY IA .25 INCH HAIL
08/02/01 BENTON REPORTED BY EMERGENCY
MANAGEMENT.
0155 PM 1 SW OXFORD JCT IA FUNNEL CLOUD
08/02/01 JONES REPORTED BY EMERGENCY
MANAGEMENT.
0201 PM CEDAR RAPIDS IA 48 MPH TSTM GUST
08/02/01 LINN REPORTED BY MEDIA.
0215 PM 5 NE OXFORD JCT IA FUNNEL CLOUD
08/02/01 JONES REPORTED BY PUBLIC.
0229 PM BETTENDORF IA FUNNEL CLOUD
08/02/01 SCOTT EVENT DURATION 5 MINUTES.
0329 PM BETTENDORF IA FUNNEL CLOUD
08/02/01 SCOTT REPORTED BY STORM
SPOTTER. EVENT DURATION
5 MINUTES.
0335 PM 1 N BUFFALO IA 70 MPH TSTM GUST
08/02/01 SCOTT STRONG WIND PUSHED A
CAR INTO A DITCH.
0339 PM BETTENDORF IA FUNNEL CLOUD
08/02/01 SCOTT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
FUNNEL OVER RIVER
MOVING SOUTHEAST
0350 PM MOLINE IL FUNNEL CLOUD
08/02/01 ROCK ISLAND REPORTED BY STORM
SPOTTER.
0408 PM KEWANEE IL FUNNEL CLOUD
08/02/01 HENRY REPORTED BY PUBLIC.
0410 PM SEATON IL WIND DAMAGE
08/02/01 MERCER LARGE TREE LIMBS
BLOCKING RESIDENTS'
DRIVEWAYS. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0425 PM 2 N GALVA IL FUNNEL CLOUD
08/02/01 HENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0432 PM GALVA IL 50 MPH TSTM GUST
08/02/01 HENRY REPORTED BY EMERGENCY
MANAGEMENT.
0432 PM GALVA IL .88 INCH HAIL
08/02/01 HENRY REPORTED BY EMERGENCY
MANAGEMENT.
0445 PM NIOTA IL HEAVY RAIN
08/02/01 HANCOCK ONE HALF INCH OF RAIN
REPORTED IN A 15 MINUTE
PERIOD BY STORM
SPOTTER. RAIN WAS NOW
ENDING. SOME STANDING
WATER.
0515 PM 2 SE CARTHAGE IL FUNNEL CLOUD
08/02/01 HANCOCK REPORTED BY LAW
ENFORCEMENT OFFICIAL
MOVING SOUTHEAST.
0546 PM 1 SE DALLAS CITY IL WIND DAMAGE
08/02/01 HANCOCK POWER LINES DOWN.
REPORTED BY STORM
SPOTTER.
REA/KINNEYLocal storm report, Aug 2, 10:09 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 PM CDT THU AUG 02 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM COUNTYWIDE IL WIND DAMAGE
08/02/01 HANCOCK TREES AND POWER LINES
DOWN IN HAMILTON AND
CARTHAGE AREAS.
REPORTED BY MEDIA.Local storm report, Aug 2, 10:11 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 PM CDT THU AUG 02 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0553 PM MACOMB IL 54 MPH TSTM GUST
08/02/01 MCDONOUGH PEAK GUST MEASURED AT
ST. LOUIS RAMS TRAINING
CAMP. REPORTED BY MEDIA.Local storm report, Aug 2, 10:19 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 PM CDT THU AUG 02 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM BURLINGTON IA WIND DAMAGE
08/02/01 DES MOINES WIND DAMAGE IN A TWO
BLOCK AREA. NUMEROUS
TREES AND LIMBS DOWN.
UTILITY POLE SNAPPED.
PORTION OF LUMBER YARD
ROOF BLOWN OFF ONTO A
NEARBY HOUSE. ONE
PERSON WITH MINOR
INJURIES AFTER TRIPPING
OVER DEBRIS WHILE
SURVEYING STORM DAMAGE
AFTER THE EVENT. EVENT
DURATION 7 MINUTES.Local storm report, Aug 2, 10:20 PM CDT, 3 hours 18 minutes before
LOCAL STORM REPORT...FINAL
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 PM CDT THU AUG 02 2001
...EVENT SUMMARY FOR AUGUST 2...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM NORWAY IA 55 MPH TSTM GUST
08/02/01 BENTON THUNDERSTORM WINDS
ESTIMATED OVER 50 MPH.
REPORTED BY EMERGENCY
MANAGEMENT.
0140 PM NORWAY IA .25 INCH HAIL
08/02/01 BENTON REPORTED BY EMERGENCY
MANAGEMENT.
0155 PM 1 SW OXFORD JCT IA FUNNEL CLOUD
08/02/01 JONES REPORTED BY EMERGENCY
MANAGEMENT.
0201 PM CEDAR RAPIDS IA 48 MPH TSTM GUST
08/02/01 LINN REPORTED BY MEDIA.
0215 PM 5 NE OXFORD JCT IA FUNNEL CLOUD
08/02/01 JONES REPORTED BY PUBLIC.
0229 PM BETTENDORF IA FUNNEL CLOUD
08/02/01 SCOTT EVENT DURATION 5 MINUTES.
0329 PM BETTENDORF IA FUNNEL CLOUD
08/02/01 SCOTT REPORTED BY STORM
SPOTTER. EVENT DURATION
5 MINUTES.
0335 PM 1 N BUFFALO IA 70 MPH TSTM GUST
08/02/01 SCOTT STRONG WIND PUSHED A
CAR INTO A DITCH.
0339 PM BETTENDORF IA FUNNEL CLOUD
08/02/01 SCOTT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
FUNNEL OVER RIVER
MOVING SOUTHEAST
0350 PM MOLINE IL FUNNEL CLOUD
08/02/01 ROCK ISLAND REPORTED BY STORM
SPOTTER.
0408 PM KEWANEE IL FUNNEL CLOUD
08/02/01 HENRY REPORTED BY PUBLIC.
0410 PM SEATON IL WIND DAMAGE
08/02/01 MERCER LARGE TREE LIMBS
BLOCKING RESIDENTS'
DRIVEWAYS. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0415 PM BURLINGTON IA WIND DAMAGE
08/02/01 DES MOINES WIND DAMAGE IN A TWO
BLOCK AREA. NUMEROUS
TREES AND LIMBS DOWN.
UTILITY POLE SNAPPED.
PORTION OF LUMBER YARD
ROOF BLOWN OFF ONTO A
NEARBY HOUSE. ONE
PERSON WITH MINOR
INJURIES AFTER TRIPPING
OVER DEBRIS WHILE
SURVEYING STORM DAMAGE
AFTER THE EVENT. EVENT
DURATION 7 MINUTES.
0425 PM 2 N GALVA IL FUNNEL CLOUD
08/02/01 HENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0432 PM GALVA IL .88 INCH HAIL
08/02/01 HENRY REPORTED BY EMERGENCY
MANAGEMENT.
0432 PM GALVA IL 50 MPH TSTM GUST
08/02/01 HENRY REPORTED BY EMERGENCY
MANAGEMENT.
0445 PM NIOTA IL HEAVY RAIN
08/02/01 HANCOCK ONE HALF INCH OF RAIN
REPORTED IN A 15 MINUTE
PERIOD BY STORM
SPOTTER. RAIN WAS NOW
ENDING. SOME STANDING
WATER.
0515 PM 2 SE CARTHAGE IL FUNNEL CLOUD
08/02/01 HANCOCK REPORTED BY LAW
ENFORCEMENT OFFICIAL
MOVING SOUTHEAST.
0546 PM 1 SE DALLAS CITY IL WIND DAMAGE
08/02/01 HANCOCK POWER LINES DOWN.
REPORTED BY STORM
SPOTTER.
0550 PM COUNTYWIDE IL WIND DAMAGE
08/02/01 HANCOCK TREES AND POWER LINES
DOWN IN HAMILTON AND
CARTHAGE AREAS.
REPORTED BY MEDIA.
0553 PM MACOMB IL 54 MPH TSTM GUST
08/02/01 MCDONOUGH PEAK GUST MEASURED AT
ST. LOUIS RAMS TRAINING
CAMP. REPORTED BY MEDIA.
REA/KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:13 AM CDT | Flash Flood Warning | DVN | Henderson, McDonough, Warren | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.